Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Louisville, KY

April 25, 2015Floyd County, Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 25, 2015, 7:04 PM EDT for Floyd County, Harrison County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 7:04 PM EDT (23:04 UTC)
Expired
Apr 25, 2015, 7:35 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Floyd County, IN, Harrison County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS53 KLMK 252304
SVRLMK
INC043-061-252335-
/O.NEW.KLMK.SV.W.0086.150425T2304Z-150425T2335Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 735 PM EDT

* AT 702 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF CORYDON...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LANESVILLE...GEORGETOWN...GALENA...EDWARDSVILLE AND FLOYDS KNOBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 8583 3822 8586 3824 8612 3832 8614
TIME...MOT...LOC 2304Z 261DEG 28KT 3830 8603

HAIL...1.25IN
WIND...60MPH

$$

MJ
2 follow-up statements
797 
WWUS53 KLMK 252315
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT SAT APR 25 2015

INC061-252325-
/O.CAN.KLMK.SV.W.0086.000000T0000Z-150425T2335Z/
HARRISON IN-
715 PM EDT SAT APR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3822 8586 3823 8595 3826 8595 3826 8597
      3828 8597 3828 8599 3830 8599 3831 8601
      3833 8601 3833 8603 3835 8603 3841 8584
      3840 8583
TIME...MOT...LOC 2315Z 261DEG 28KT 3829 8593

$$

INC043-252335-
/O.CON.KLMK.SV.W.0086.000000T0000Z-150425T2335Z/
FLOYD IN-
715 PM EDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD COUNTY
UNTIL 735 PM EDT...

AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF NEW
ALBANY...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EDWARDSVILLE AND FLOYDS KNOBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3822 8586 3823 8595 3826 8595 3826 8597
      3828 8597 3828 8599 3830 8599 3831 8601
      3833 8601 3833 8603 3835 8603 3841 8584
      3840 8583
TIME...MOT...LOC 2315Z 261DEG 28KT 3829 8593

HAIL...1.00IN
WIND...60MPH

$$

MJ
673 
WWUS53 KLMK 252328
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT SAT APR 25 2015

INC043-252338-
/O.EXP.KLMK.SV.W.0086.000000T0000Z-150425T2335Z/
FLOYD IN-
728 PM EDT SAT APR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY WILL EXPIRE AT
735 PM EDT/635 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

LAT...LON 3822 8586 3823 8595 3826 8595 3826 8597
      3828 8597 3828 8599 3830 8599 3831 8601
      3833 8601 3833 8603 3835 8603 3841 8584
      3840 8583
TIME...MOT...LOC 2328Z 261DEG 28KT 3830 8580

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:13 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 25, 3:13 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT Sat Apr 25 2015

.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EDT Sat Apr 25 2015

...Severe Weather Likely This Afternoon and Evening...

The warm front continues to creep northward this afternoon and now
lies just to the north of a Richmond, KY to Shepherdsville, KY to
Tell City, IN line. South of this line clouds have scattered out and
temperatures have quickly risen into the lower to mid 70s. The area
will quickly become unstable as temperatures continue to rise. Along
the warm front bulk shear values and storm relative helicity values
continue to rise.

Though the radar is relatively quiet right now, storms are expected
to quickly begin to develop in the 4-5 PM EDT time range. Think
there will be two different potential rounds of severe weather this
afternoon and evening. The first will be along and just to the north
of the warm front beginning in the 4-5 PM time frame. Any storms
that form to the north of the front could potentially have large
hail thanks to steep mid level lapse rates. Storms that form more
along and just to the south of the front could be supercells capable
of producing very large hail bigger than golf balls and possibly a
few tornadoes.

As the surface low associated with this system moves into central KY
a second area of storms will form near the triple point and along
the trailing frontal boundary. These storms look to move into south
central KY around 23-00Z. A few of these storms could be supercells,
but some bowing segments will be possible as well. Thus, there is
more of a threat of wind damage across south central KY. As this
area moves eastward through the evening it could lose some of its
punch as instability will be waning at that time. However, the severe
threat could persist into eastern KY.

Most of the strong storms should move out of the forecast area by
02-03Z with some light showers lingering into the overnight hours.
Temperatures tonight will be cooler than last night, falling into
the lower 40s to lower 50s. Sunday and Sunday night will be dry.
Highs will be in the 60s with lows in the lower 40s.

.LONG TERM (Monday through Saturday)...
Issued at 300 PM EDT Sat Apr 25 2015

Benign weather pattern is expected for much of the extended forecast
period. Overall flow aloft will be somewhat blocky and amplified
with troughs over the northeastern and western U.S. and ridging in
the central U.S. However, a mid-level low will meander east over the
southern Plains to the south of the ridge. Models suggest this
system will move east into the Gulf Coast states by mid next week,
when GFS and ECMWF begin to differ in phasing potential with a
shortwave digging southeastward in the northern stream. GFS keeps
the systems separate while ECMWF tries to phase things leading to a
chance of showers over eastern parts of south-central KY. At this
time, favor a GFS non-phased solution, but will keep a chance of
showers over our far southeast counties in central KY mid week.
Otherwise, looks like dry weather should prevail through the period.

Early next week, temperatures will be below normal with highs in the
lower to mid 60s Monday and Tuesday afternoons, and mid-upper 60s
Wednesday. Expect lows in the upper 30s to mid 40s Tuesday morning
and in the 40s Wednesday and Thursday mornings.

For late next week into next weekend, the ridge aloft should slide
east resulting in continued dry weather and a moderating trend, with
afternoon highs in at least the lower 70s Friday and throughout the
70s on Saturday.

&&

.AVIATION (18Z TAF Update)...
Updated at 107 PM EDT Sat Apr 25 2015

Ceilings lowered to IFR at SDF and LEX this morning as they
remain north of the warm front. This front should stay to the south
of both these terminals. Therefore do not see much improvement in
ceilings, except for perhaps a few hours late this afternoon when
storms are expected to develop. These storms will be hit and miss,
but any that do develop could produce hail. The storms will weaken
after sunset with some showers lingering into the overnight hours in
the wake of a low pressure system crossing the area. IFR ceilings
are expected to persist through much of the night, beginning to lift
around dawn. Winds will shift to northerly to northeasterly as the
low moves through.

BWG is south of the warm front. Ceilings through the afternoon will
likely bounce back and forth between MVFR and VFR as clouds scatter
out from time to time. Strong to possibly severe storms will develop
late this afternoon in the vicinity of BWG. These will move out by
mid to late evening as a cold front moves through. IFR ceilings are
expected to develop in the wake of the front and persist into the
morning hours tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........EER
Long Term.........TWF
Aviation..........EER
Hazardous weather outlook, Apr 25, 3:33 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT SAT APR 25 2015

INZ077>079-091-092-KYZ031>037-041>043-049-261945-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-CLARK KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
NEW ALBANY...JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...LEXINGTON...
PARIS...CARLISLE...WINCHESTER
333 PM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO THIS EVENING. THE MAIN THREAT WITH THESE STORMS
WILL BE LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-083-084-089-090-KYZ023>030-038>040-045>048-053>057-061>067-
070>078-081-082-261945-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
333 PM EDT SAT APR 25 2015 /233 PM CDT SAT APR 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY
LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN ADDITION TO THE
SEVERE WEATHER...HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS
MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/TWF

In the hours before

Local storm report, Apr 25, 6:23 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT SAT APR 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             2 E BRANDENBURG         38.00N 86.14W
04/25/2015  E0.50 INCH       MEADE              KY   PUBLIC

&&

SZAPPANOS
Local storm report, Apr 25, 6:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT SAT APR 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             2 E BRANDENBURG         38.00N 86.14W
04/25/2015  E0.75 INCH       MEADE              KY   PUBLIC

&&

SZAPPANOS
Local storm report, Apr 25, 6:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT SAT APR 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             BRANDENBURG             38.00N 86.18W
04/25/2015  M1.00 INCH       MEADE              KY   PUBLIC

&&

SZAPPANOS
Local storm report, Apr 25, 6:45 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT SAT APR 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             BRANDENBURG             38.00N 86.18W
04/25/2015  M1.00 INCH       MEADE              KY   PUBLIC

&&

SZAPPANOS
Special weather statement, Apr 25, 6:56 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT SAT APR 25 2015

INZ077-090>092-252325-
CLARK IN-FLOYD IN-HARRISON IN-WASHINGTON IN-
656 PM EDT SAT APR 25 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CORYDON...AND MOVING EAST AT
30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW SALISBURY AND CENTRAL BARREN...
  BYRNEVILLE AND BRADFORD...
  GREENVILLE AND GEORGETOWN...
  GALENA AND NAVILLETON...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3848 8584 3822 8585 3821 8628 3828 8628
      3829 8626 3829 8625 3830 8626 3831 8628
      3835 8628 3836 8627 3835 8625 3840 8626
      3841 8625
TIME...MOT...LOC 2256Z 260DEG 28KT 3832 8619

MJ
Local storm report, Apr 25, 6:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT SAT APR 25 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             4 NNE SAINT CATHERINE   37.76N 85.22W
04/25/2015  M1.50 INCH       WASHINGTON         KY   EMERGENCY MNGR

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:13 PM EDTSevere Thunderstorm WarningLMKHarrison32 min
Apr 25, 6:56 PM EDTSpecial Weather StatementLMKFloyd29 min
Apr 25, 7:33 PM EDTSevere Thunderstorm WarningLMKClark32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.